Estimates for the eigenvalues of the Jordan product of Hermitian matrices

N Alikakos, P W Bates

Research output: Contribution to journalArticle

Abstract

Given Hermitian matrices A and B, Professor Taussky-Todd posed the problem of estimating the eigenvalues of their Jordan product AB+BA. Here we establish bounds for all the eigenvalues of the Jordan product when both A and B are positive definite. At the same time we give a more straightforward proof and an improvement of estimates given by D. W. Nicholson for the smallest eigenvalue. © 1984.

Original languageEnglish
Pages (from-to)41-56
Number of pages16
JournalLinear Algebra and Its Applications
Volume57
Issue numberC
DOIs
Publication statusPublished - Feb 1984

Fingerprint Dive into the research topics of 'Estimates for the eigenvalues of the Jordan product of Hermitian matrices'. Together they form a unique fingerprint.

  • Cite this